MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR BACTISEAL PERITONEAL CATHETER

INTEGRA LIFESCIENCES SWITZERLAND SAR BACTISEAL PERITONEAL CATHETER
Catalog Number 823074
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Codes Fever (1858); High Blood Pressure/ Hypertension (1908); Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Event or Problem Description
This is 3 of 3 reports linked to mfg report numbers: 3013886523-2023-00266 3013886523-2023-00267 a facility reported a hakim valve (id 823832) was implanted along with the ventricular catheter (id 823073) and peritoneal catheter (id 823074) on (b)(6) 2023.On (b)(6) 2023, the physician found that the catheter was obstructed and the patient had an infection.The patient had fever at 38.5 and high blood pressure.A cerebrospinal fluid (csf) testing indicated the nucleated cell count was above the normal level.Therefore, the physician removed all the products on (b)(6) 2023, but not yet replaced.The patient's health history is hydrocephalus.The patient is now with the normal body temperature.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The bactiseal peritoneal catheter (823074) was not returned for evaluation; therefore, an evaluation of the device could not be performed.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.The root cause(s) of the reported issue could not be determined, however, the possible root cause for the ¿obstruction;¿ issues reported by the customer, could be due to biological debris occluding the catheter or a kink in the catheter.The possible root cause for the ¿infection¿ reported by the customer, could be linked to the patient and hospital surroundings.¿ if additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.B5 correction: initial mdr states: on (b)(6), 2023, the physician found that the catheter was obstructed and the patient had an infection.Correction: on (b)(6), 2023, the physician found that the catheter was obstructed and the patient had an infection.

Brand Name
BACTISEAL PERITONEAL CATHETER
Common Device Name
BACTISEAL PERITONEAL CATHETER
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key17551621
Report Number3013886523-2023-00268
Device Sequence Number20497512
Product Code JXG
UDI-Device Identifier10381780515630
UDI-Public(01)10381780515630(17)230430(10)6331373
Combination Product (Y/N)N
PMA/510(K) Number
K102589
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2023
Device Catalogue Number823074
Device Lot Number6331373
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/31/2023
Supplement Date Received by Manufacturer08/28/2023
Initial Report FDA Received Date08/15/2023
Supplement Report FDA Received Date08/30/2023
Date Device Manufactured05/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HAKIM VALVE (ID (B)(6)); VENTRICULAR CATHETER (ID (B)(6))
Patient SexUnknown